Each week, fusion seemed to trigger the symptoms, which would start 2-3 hours after fusion, and then would go away 3-4 days later, only to start again with the next fusion, only more severe. One explanation I was given was possible drug interaction, but nothing has been changed.
Now after 4 weeks, I’m left with just the stomach pain. My GP suggested zantac (I’ve got food allergies so I can’t take anything stronger). It does make me a little (or a lot) crazy that my ONC provides no direction whatsoever when it comes to side effects or other issues, when I would think he should know best if its a chemo related problem.
We’re going to stop treatment now (due to the total lack of progression in the past two years ((Yay!!)), but I would like to figure this out before I need to start up again.
It brought to mind a conversation I had some time ago with a friend who was also being treated for cancer, a different one from me.
We were discussing ways we felt unwell and she said she was asking herself, “Is this problem due to the chemo? Or is it caused by the cancer itself? Or is it something unrelated, like the flu? Or is just that I am getting old? How do I know which it is?”
I don’t think there are good answers to this dilemma. My oncologist is pretty quick to say, “That question is for your general practitioner.” So when I am having problems or symptoms my oncologist will not own, I go see my GP to seek help. I don’t know if that would be a helpful suggestion for all cases, but sometimes our aches, pains and other serious discomforts might benefit from a GP’s eye.
Has anyone had any experience with possible chemo toxicity or just had a very weird response to treatment?
My last cycle on gemzar gave me some very strange side affects that are lasting well beyond the 3 weeks of treatment. The first week I got a headache, and stomach pain (not nausea). The second week I had migraine headaches and stomach pain for 3 days, and the third week, I had joint pain everywhere, and stomach pain.
Now 2 weeks later, I’ve still got the stomach pain, which seems like severe heartburn, but Pepto Bismol seems to be the only thing that works. My ONC said it sounded like a virus (for 4 weeks?? doubtful), I’m thinking more along the lines of a toxicity, since I’ve been on this forever and never had these kinds of symptoms.
Has anyone else had any similar experiences, or heard of anything like this??
Viewing 3 posts - 1 through 3 (of 3 total)
The forum ‘General Discussion’ is closed to new topics and replies.